Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 300, NWS Atlanta, GA

July 23, 20174 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2017, 9:21 PM EDT for 4 counties in Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2017, 9:21 PM EDT (01:21 UTC)
Expired
Jul 23, 2017, 10:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, GA, Hancock County, GA, Taliaferro County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:41 PM EDTTSTM WND DMG2 E Barnett, GATREE REPORTED DOWN ON I-20 W AT THE MILE 158 MARKER.
Jul 23, 9:57 PM EDTTSTM WND DMG1 S Cedar Rock, GATREE BLOWN DOWN ON I-20 NEAR DURHAM RD BY THE COUNTY LINE.
Jul 23, 10:09 PM EDTTSTM WND DMG2 Nne Norris, GATREE REPORTED DOWN AT THE INTERSECTION OF W ELAM CHURCH RD AND JACK RAY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WUUS52 KFFC 240121
SVRFFC
GAC133-141-265-301-240200-
/O.NEW.KFFC.SV.W.0300.170724T0121Z-170724T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
921 PM EDT SUN JUL 23 2017

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Western Warren County in east central Georgia...
  Northeastern Hancock County in east central Georgia...
  East central Greene County in east central Georgia...
  Taliaferro County in east central Georgia...

* Until 1000 PM EDT

* At 921 PM EDT, a severe thunderstorm was located over Robinson, or
  near Crawfordville, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Warrenton, Crawfordville, Union Point, White Plains, Siloam,
  Norwood, Sharon, Camak, Cadley, Robinson, Mayfield, Daniel Springs,
  Powelton, Barnett, Lyneville, Raytown, Alexander Stephens Park and
  Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3331 8273 3354 8311 3369 8302 3369 8299
      3367 8291 3362 8288 3364 8287 3364 8285
      3357 8263 3350 8260
TIME...MOT...LOC 0121Z 299DEG 18KT 3359 8299 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
195 
WWUS52 KFFC 240145
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
945 PM EDT SUN JUL 23 2017

GAC133-240155-
/O.CAN.KFFC.SV.W.0300.000000T0000Z-170724T0200Z/
Greene GA-
945 PM EDT SUN JUL 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREENE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3331 8273 3348 8300 3350 8298 3358 8301
      3366 8295 3367 8291 3362 8288 3364 8287
      3364 8285 3357 8263 3349 8260
TIME...MOT...LOC 0145Z 298DEG 17KT 3354 8288 

$$

GAC141-265-301-240200-
/O.CON.KFFC.SV.W.0300.000000T0000Z-170724T0200Z/
Warren GA-Hancock GA-Taliaferro GA-
945 PM EDT SUN JUL 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WESTERN WARREN...NORTHEASTERN HANCOCK AND TALIAFERRO COUNTIES...

At 945 PM EDT, a severe thunderstorm was located over Crawfordville,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Warrenton, Crawfordville, Norwood, Sharon, Camak, Cadley, Robinson,
Mayfield, Powelton, Barnett, Lyneville, Raytown, Alexander Stephens
Park and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3331 8273 3348 8300 3350 8298 3358 8301
      3366 8295 3367 8291 3362 8288 3364 8287
      3364 8285 3357 8263 3349 8260
TIME...MOT...LOC 0145Z 298DEG 17KT 3354 8288 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:02 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 23, 8:02 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
802 PM EDT Sun Jul 23 2017

.UPDATE...

Numerous showers and thunderstorms continue across the region,
especially toward Athens. Those traveling I-85 north and along
I-20 east of the metro ATL should heed caution as very strong
storms may cross these interstates over the next couple of hours.
Gusty winds, heavy rain and frequent lightning are the main
threats. We have had some reports of small hail with these
storms. Training of storms may also lead to localized flooding.
Anticipate this activity to continue to move southeast and
diminish through the evening with loss of daytime heating.

&&

.PREV DISCUSSION... /Issued 734 PM EDT Sun Jul 23 2017/

PREV DISCUSSION... /Issued 308 PM EDT Sun Jul 23 2017/

SHORT TERM /Tonight through Monday Night/...
Recent analysis of afternoon water vapor imagery reveals a mid level
synoptic pattern over the CONUS characterized by a persistent ridge
over the western US...and an amplifying cyclonic flow regime over
the eastern US. The most notable feature east of the Rockies is a
southeastward moving shortwave trough over the western Great Lakes.
MEanwhile at the sfc...a weak sfc front extended roughly from the
Great Lakes S/SW through IN,IL, MO, and AR...with a weak trough
extending down the Piedmont of the Carolinas into Georgia.

Rest of today and tonight: Forecast is complicated by numerous
outflow boundaries and convectively induced perturbations in the
mean flow. This morning's MCS over KY has diminished...although
its outflow boundary has helped several complexes develop over
eastern TN and western NC. Think highest concentration of
convective coverage will be across north Georgia where any larger
scale outflow could be influenced by orographic processes and
perhaps the weak sfc trough. Nonetheless...with MLCAPE between
2000-3000J/Kg across the entire CWA...storms could pop up
anywhere. Downburst winds the main threat with low level lapse
rates over 7C/km and PWs near 2 inches. The HRRR has been
consistent in showing redevelopment across KY/TN towards sunset
tonight /likely influenced by morning MCS and the weak front/. It
is possible some of this convection could impact far north Georgia
after midnight...though confidence is low given time of day and
weak flow. Showing slight POPs for now to reflect this
possibility...with a diminishing trend towards sunrise.

Much of the same story for Monday as sfc troughing continues and
Great Lakes shortwave moves into New England. Aforementioned weak
front will likely be closer to the state...but still far enough away
to not have a profound impact on convective initiation. Forecast
will be complicated again by outflow boundaries and convectively
induced perturbations in the mid levels. All things
considered...trend should still remain largely diurnally driven.

Temps will be hot...and it will be humid.

Kovacik

LONG TERM /Tuesday through Sunday/...
No major changes to the long term from the previous forecast. A weak
trough of low pressure will remain over the CWA early in the long
term. This will develop into a closed low over Georgia by Wednesday
and as the H5 ridge builds over the middle of the country, this will
push the low out of Georgia however there are discrepancies in the
models as to how much moisture will be pushed out as well. Due to
this will maintain pops across the CWA for the latter half of the
week. The next short wave will move out of the upper plains and
toward the CWA toward next weekend increasing the chances of precip
late in the week and next weekend. Temperatures will remain at or
near climate norms through the long term.

17

AVIATION...
00Z Update...
Scattered to numerous showers and thunderstorms moving across the
northern TAF sites this evening. This activity will work south
and likely dwindle with loss of heating. Some lingering
isolated thunderstorms across southern TAF sites should decrease
to just VCSH the next couple hours. While activity in TN is
becoming better organized this evening, feel these thunderstorms
will likely diminish as they cross far northern GA. VFR conditions
are expected (apart from any precipitation activity) through the
overnight as convective debris erodes. Fog/stratus formation
seems fairly limited given dewpoint depressions. However, for
those that received plentiful rain this afternoon/evening, you may
see patchy ditch fog by early morning. CU decks will increase by
mid morning tomorrow to around 4KFT. Another convective day in
store with development expected by 16-17Z. West winds will
continue through the TAF period.

//ATL Confidence...00Z Update...
Medium confidence on evening/overnight convection potential.
High confidence on all other elements.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          96  75  91  73 /  60  40  50  40
Atlanta         91  75  89  74 /  60  40  50  40
Blairsville     89  69  85  67 /  60  50  50  40
Cartersville    92  73  88  72 /  60  40  50  40
Columbus        95  75  92  75 /  50  40  50  40
Gainesville     91  74  88  73 /  60  40  50  40
Macon           93  75  92  74 /  50  40  50  40
Rome            92  72  89  73 /  60  40  50  40
Peachtree City  92  73  90  72 /  60  40  50  40
Vidalia         92  76  92  74 /  60  40  50  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Kovacik
LONG TERM....17
AVIATION...26
Hazardous weather outlook, Jul 23, 4:36 AM EDT, 16 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
436 AM EDT Sun Jul 23 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
436 AM EDT Sun Jul 23 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms are expected across north and
central Georgia this afternoon and evening. A few strong to
severe thunderstorms will be possible. The main hazards with any
storms that develop will be strong gusty winds, heavy rainfall,
frequent lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are possible each day mainly in the
afternoon and evening...a few storms could be strong to
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 23, 7:24 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT SUN JUL 23 2017

GAZ022-023-033-034-045-240015-
Hall GA-North Fulton GA-DeKalb GA-Forsyth GA-Gwinnett GA-
724 PM EDT SUN JUL 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...NORTHERN DEKALB...SOUTHWESTERN FORSYTH AND GWINNETT COUNTIES
UNTIL 815 PM EDT...

At 723 PM EDT...strong thunderstorms extended from near Buford to
near Norcross, moving east at 5 mph.

  HAZARD...40 mph wind, dime sized hail, frequent lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lawrenceville, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Dunwoody, Duluth, Sugar Hill, Snellville, Suwanee, Buford, Lilburn,
Chamblee, Norcross, Doraville, Braselton, Berkeley Lake, Rest Haven,
Tucker and Mountain Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3413 8381 3412 8382 3408 8384 3379 8410
      3388 8432 3400 8435 3418 8409
TIME...MOT...LOC 2323Z 284DEG 6KT 3409 8397 3391 8418

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 23, 7:29 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
729 PM EDT SUN JUL 23 2017

GAZ024-025-027-036-240015-
Madison GA-Banks GA-Jackson GA-Clarke GA-
729 PM EDT SUN JUL 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS...
EASTERN JACKSON AND NORTHERN CLARKE COUNTIES UNTIL 815 PM EDT...

At 728 PM EDT...strong thunderstorms extended from near Danielsville
to near Arcade, moving east at 15 mph.

  HAZARD...40 mph wind, dime sized hail, frequent lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Jefferson, Commerce, Danielsville, Arcade, Nicholson, Comer,
Colbert, Ila, Hull, Athens-Clarke County, Westgate Park, the James
Holland Youth Sports Complex, Pocataligo, Diamond Hill, the Sandy
Creek Recreation Area, Oconee Heights, Barretts Mill, Paoli, Apple
Valley and Neese.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3424 8335 3422 8335 3424 8334 3419 8309
      3417 8310 3415 8306 3412 8305 3411 8303
      3410 8304 3407 8300 3404 8312 3405 8314
      3402 8318 3396 8345 3407 8363 3426 8347
TIME...MOT...LOC 2328Z 283DEG 11KT 3416 8323 3407 8362

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 23, 7:33 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT SUN JUL 23 2017

GAZ056>058-068-070-071-240015-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Pike GA-Henry GA-
733 PM EDT SUN JUL 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...LAMAR...NORTHWESTERN
MONROE...EASTERN SPALDING...NORTHEASTERN PIKE AND SOUTHEASTERN HENRY
COUNTIES UNTIL 815 PM EDT...

At 732 PM EDT...a strong thunderstorm was over Orchard Hill, moving
east at 15 mph.

  HAZARD...40 mph wind, dime sized hail, frequent lightning and
           heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Griffin, Barnesville, Jackson, Forsyth, Locust Grove, Flovilla,
Milner, Jenkinsburg, Orchard Hill, Aldora, East Griffin, Walker Mill,
Blount, Luella, Liberty Hill, Collier, Johnstonville, Highland Mills,
Towalaga and Experiment.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3302 8427 3328 8433 3344 8401 3324 8387
      3297 8393
TIME...MOT...LOC 2332Z 266DEG 13KT 3321 8421

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 23, 8:20 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
820 PM EDT SUN JUL 23 2017

GAZ027-036>039-050-051-240045-
Taliaferro GA-Wilkes GA-Madison GA-Oglethorpe GA-Clarke GA-Oconee GA-
Greene GA-
820 PM EDT SUN JUL 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALIAFERRO...
NORTHWESTERN WILKES...SOUTHEASTERN MADISON...OGLETHORPE...
SOUTHEASTERN CLARKE...SOUTHEASTERN OCONEE AND GREENE COUNTIES UNTIL
845 PM EDT...

At 820 PM EDT...a strong thunderstorm was over Arnoldsville, or near
Lexington...moving southeast at 40 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Greensboro, Lexington, Union Point, Comer, Crawford, Colbert,
Arnoldsville, Woodville, White Plains, Siloam, Carlton, Maxeys,
Rayle, Athens-Clarke County, Stephens, Veazey, Smithonia, Wrayswood,
Hutchings and Barnett Shoals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3345 8310 3364 8337 3369 8340 3371 8343
      3411 8317 3408 8300 3405 8299 3403 8293
      3401 8294 3401 8291 3398 8286 3398 8285
      3399 8284 3397 8278 3399 8272 3398 8267
TIME...MOT...LOC 0020Z 301DEG 36KT 3388 8322

WIND...50MPH
Special weather statement, Jul 23, 8:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
846 PM EDT SUN JUL 23 2017

GAZ036>039-049>051-061-062-240115-
Taliaferro GA-Wilkes GA-Morgan GA-Hancock GA-Warren GA-Oglethorpe GA-
Clarke GA-Oconee GA-Greene GA-
846 PM EDT SUN JUL 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WILKES...
NORTHEASTERN MORGAN...NORTHERN HANCOCK...NORTHWESTERN WARREN...
OGLETHORPE...SOUTHEASTERN CLARKE...SOUTHEASTERN OCONEE AND GREENE
COUNTIES UNTIL 915 PM EDT...

At 846 PM EDT...a line of strong thunderstorms was along a line
extending from Martinez to near Tignall to near Greshamville...and
moving southeast at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Washington, Greensboro, Watkinsville, Crawfordville, Lexington, Union
Point, Crawford, North High Shoals, Tignall, Arnoldsville, Woodville,
White Plains, Siloam, Norwood, Maxeys, Bishop, Rayle, Sharon, Camak
and Reynolds Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3364 8248 3366 8251 3364 8256 3365 8258
      3363 8258 3363 8262 3361 8265 3344 8258
      3334 8314 3339 8319 3338 8322 3340 8321
      3340 8323 3384 8351 3402 8294 3397 8278
      3399 8266 3386 8261 3386 8257 3383 8260
TIME...MOT...LOC 0046Z 324DEG 15KT 3350 8209 3385 8271 3362 8327

WIND...50MPH
Local storm report, Jul 23, 9:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     LIGHTNING        2 NW AUBURN             34.03N  83.85W
07/23/2017                   BARROW             GA   911 CALL CENTER

            HOME STRUCK BY LIGHTNING AT 364 MEADOW TRACE DR.

&&

EVENT NUMBER FFC1701117

KING

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:20 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe25 min
Jul 23, 8:46 PM EDTSpecial Weather StatementFFCGreene, Oconee, Oglethorpe, Taliaferro, Wilkes29 min
Jul 23, 8:55 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe50 min
Jul 23, 9:56 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren49 min
Jul 23, 10:36 PM EDTSpecial Weather StatementFFCWashington24 min
Jul 23, 10:38 PM EDTRiver Flood WarningFFCGwinnett24 hr
Jul 23, 11:28 PM EDTSpecial Weather StatementFFCGilmer32 min
Jul 24, 2:55 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Monroe50 min
Jul 24, 3:06 PM EDTSpecial Weather StatementFFCGlascock39 min
Jul 24, 3:08 PM EDTSpecial Weather StatementFFCDeKalb52 min
Jul 24, 3:14 PM EDTSpecial Weather StatementFFCJasper46 min
Jul 24, 3:34 PM EDTSpecial Weather StatementFFCPolk26 min
Jul 24, 3:46 PM EDTSpecial Weather StatementFFCButts, Jasper44 min
Jul 24, 3:49 PM EDTSpecial Weather StatementFFCGlascock, Jefferson41 min
Jul 24, 3:58 PM EDTSpecial Weather StatementFFCCoweta47 min
Jul 24, 4:09 PM EDTSpecial Weather StatementFFCHenry51 min
Jul 24, 4:18 PM EDTSpecial Weather StatementFFCFayette42 min
Jul 24, 4:22 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton38 min
Jul 24, 4:25 PM EDTSevere Thunderstorm WarningFFCWashington50 min
Jul 24, 4:51 PM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Spalding39 min
Jul 24, 4:56 PM EDTSpecial Weather StatementFFCJohnson, Washington49 min
Jul 24, 5:15 PM EDTFlash Flood WarningFFCHenry6 hr
Jul 24, 5:31 PM EDTSpecial Weather StatementFFCPike, Upson44 min
Jul 24, 5:35 PM EDTSpecial Weather StatementFFCLamar40 min
Jul 24, 6:13 PM EDTSpecial Weather StatementFFCUpson47 min
Jul 24, 6:25 PM EDTSpecial Weather StatementFFCHarris, Talbot35 min
Jul 24, 7:01 PM EDTFlash Flood WarningFFCHarris, Meriwether, Talbot, Taylor, Upson6 hr
Jul 24, 7:06 PM EDTSpecial Weather StatementFFCCrawford, Harris, Macon, Peach, Talbot, Taylor39 min
Jul 24, 7:38 PM EDTSpecial Weather StatementFFCCrawford, Houston, Macon, Peach, Schley, Taylor37 min
Jul 24, 7:44 PM EDTSpecial Weather StatementFFCSumter46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.